MAUDE Adverse Event Report: INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM

INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM
Model Number ACP
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the log analysis, the sample tube (b)(6) has not been detected on the automation system, the sample tube (b)(6) has been read twice by the bim barcode reader.The evidence gathered from the log analysis matches with the description provided by the customer and the distributor.The barcode readers were configured to read all the barcode symbologies without restrictions of digits number.The customer is currently using code 39 symbology without check digit.This barcode reader configuration does not allow the barcode reader to detect possible errors during the sample ids readings.The distributor fse has already modified the barcode configurations to limit the barcode symbologies only to code 39.The distributor provided a picture of involved sample tubes.The label of the sample tube (b)(6) appears to be of very poor quality which might have contribute to the wrong reading.Based on the provided data, the investigation conclusion is that the wrong reading was caused by the loading of a tube with a badly printed label.In the automation system operations manual, it is already specified that the automation system can process sample tubes prepared based on the standard auto2-a2 vol.25 no.29 which includes also requirements regarding the minimum printing quality.It has not been identified the need of any corrective action on the field.
 
Event or Problem Description
The customer loaded on bulk input module (bim) two sample tubes with sample ids (b)(6) associated to patient 1 and (b)(6) associated to patient 2.The bim barcode reader read (b)(6) and associated the obtained results to patient 2.When the tube (b)(6) was loaded on the bim, it was sent to the rack output module (rom) without running any assay since the tests ordered for this tube were already executed and the tube was considered completed by the automation software.The customer reported that they discovered the issue due to the difference in the tsh results.The erroneous results were not sent to the doctor, no treatment was undertaken with the erroneous results.

Brand Name
ACCELERATOR A3600
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key15671859
Report Number3010825766-2022-00005
Device Sequence Number6496765
Product Code CEM
UDI-Device Identifier07640172341001
UDI-Public(01)07640172341001(11)190130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Initial Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown